Mucinex Expectorant Guaifenesin Extended Release 600mg Tablets 40 Each
27 consumer reviews
Average Product Rating:
Mucinex: Decongestant and Expectorant Effects without the Side Effects
Jan 15, 2005
Review by mariamd
Rated a Very Helpful Review
Pros:No palpitations, minimal drug interactions, safe for people with hypertension
Cons:expensive, large pills, bitter taste
The Bottom Line: Definitely try this if you have a great deal of facial pressure and congestion, especially if pseudephedrine and antihistamines are not helping. Good additive agent to these medications.
What is Mucinex?
Recommend this product?
Mucinex is an extended release product whose main ingredient is guafenesin. This is a "mucolytic" agent, which means that it thins the secretions (mucus) that cause those nasty side effects of congestion and thick sputum when a person is sick or suffers from allergies. It is an extended release tablet that comes in a 600 mg strength.
Who should take Mucinex?
Mucinex is a good agent for anyone who has nasal congestion, ear pressure, or congestion in their chest from either illness or allergies. It is guafenesin alone, which makes it ideal for people who have a contraindication to taking medications with pseudephedrine, which is a common ingredient in over the counter cold preparations. This would include people with hypertension (high blood pressure), and heart rhythm irregularities. Mucinex does not elevate the blood pressure, cause "the "jitters," or cause palpitations like the pseudephedrine containing medications do.
Who should not take Mucinex?
Essentially anyone can take this medication, unless you are allergic to the main ingredient, which is guafenesin.
Advantages of Mucinex over other medications for cold/allergy symptoms:
Mucinex thins the mucus and relieves the "congestive" symptoms. If an individual has a sinus infection with a great deal of facial pressure, this will help a great deal. It does this without causing dryness or that parched feeling that some other cold preparations can cause. It does not elevated blood pressure or cause palpitations as mentioned above, nor will it keep you awake all night. It interacts with relatively few medications and is safe for most older people to take.
Disadvantages of Mucinex:
Unfortunately, Mucinex is expensive for the amount of product that you get. It is $8.99 for 20 pills. I have heard that you can get a bottle with more tablets in it for a much better price, but I have not seen it yet. Like a lot of medications that are over the counter now, this medication also used to be by prescription only. If you are used to taking the prescription extended release guafenesin, you would have to take 2 Mucinex tablets every 12 hours which would make it even more expensive! The tablets are also large, which is difficult for some people to swallow. It does not do anything for allergies other than symptom relief. It is not an antihistamine, so in order to treat the cause of your symptoms (if it is allergies) then you will still have to take an antihistamine. The pills themselves taste somewhat bitter, so this may pose a problem for some people.
Where to find Mucinex:
Mucinex may be found in any drugstore or pharmacy section. I am not aware of a generic version yet.
"Real Life" Experience with Mucinex:
As a young person with no contraindications for taking pseudephedrine products, I find this medication to be less effective than pseudephedrine for taking care of my cold/sinus symptoms when taken alone. I personally find that it is a better additive agent when I am sick. I use it in combination with pseudephedrine containing medications for even better relief of my symptoms. Alone, for me, just does not cut it. It helps to relieve my sinus pressure, and
it is effective as an expectorant as well. I personally find that I need the drying agents in addition to this. However, if you are unable to take something with pseudephedrine, it is a very good alternative. It will not cause palpitations or elevate blood pressure. All in all, it is worth purchasing this medication, particularly for severe sinus infections when facial pressure is severe and your decongestant alone is not doing the job. It is safe to use with other agents, such as antihistamines and pseudephedrine, and will augment your response to these medications.
Share this product review with your friends
Helps loosen phlegm (mucus) and thin bronchial secretions to rid the bronchial passageways of bothersome mucus and make coughs more productive.600 mg ...
Mucinex Expectorant Guaifenesin Extended-Release 600 mg Tablets
Mucinex Expectorant 20 Tabs - Get relief from chest congestion with Mucinex. This expectorant thins and loosens mucus and relieves chest congestion fo...
Mucinex Expectorant Tablets Extended Release 600 Mg
Break up mucus and rid your chest of congestion with the Mucinex DM 600 Mg Extended-Release Bi-Layer Cough Suppressant tablets, 20 ct. The best way to...
Mucinex Expectorant Extended-Release Bi-Layer Tablets Pack of 1
Helps loosen phlegm (mucus) and thin bronchial secretions to rid the bronchial passageways of bothersome mucus and make coughs more productive.
Mucinex DM Max Strength 1200 Mg Guaifenesin, 14 ct, is what you need to fight your worst chest congestion and cough. These 60 Mg Dextromethorphan HBr ...
Find cold, cough and allergy at Target.com! Get immediate relief from cold using mucinex extended release 600 mg tablets. They have expectorant and de...